Alert archive / Kansas / Wind Advisories in 2013
Wind Advisory 25, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Nov 19, 2013, 3:02 AM CST for 8 counties in Kansas. It took effect at Nov 19, 2013, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2013, 3:02 AM CST (09:02 UTC)
- In effect from
- Nov 19, 2013, 11:00 AM CST
- Expired
- Nov 19, 2013, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Kingman County, KS, Lincoln County, KS, Reno County, KS, Rice County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 102 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2959 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
250 WWUS73 KICT 190902 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 302 AM CST TUE NOV 19 2013 KSZ032-033-047-048-050-067-082-091-200000- /O.NEW.KICT.WI.Y.0025.131119T1700Z-131120T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 302 AM CST TUE NOV 19 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...GUSTY SOUTH WINDS WILL DEVELOP FROM LATE THIS MORNING THROUGH THE AFTERNOON HOURS. * WINDS...SOUTHERLY AT SPEEDS OF 25 TO 35 MPH WITH GUSTS AROUND 40 MPH. * IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG CROSSWINDS WILL BE POSSIBLE ALONG EAST-WEST ORIENTED HIGHWAYS. LOOSE...LIGHT WEIGHT ITEMS SUCH AS PATIO FURNITURE AND TRASH CANS MAY BE TOSSED AROUND WITH WINDS OF THESE MAGNITUDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JMC
3 follow-up statements
912 WWUS73 KICT 191722 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1122 AM CST TUE NOV 19 2013 KSZ032-033-047-048-050-067-082-091-200000- /O.CON.KICT.WI.Y.0025.000000T0000Z-131120T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 1122 AM CST TUE NOV 19 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...STRONG SOUTH WINDS WILL CONTINUE THROUGH THE AFTERNOON. * WIND...SPEEDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH CAN BE EXPECTED INTO THE LATE AFTERNOON. * IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG CROSSWINDS WILL BE POSSIBLE ALONG EAST-WEST ORIENTED HIGHWAYS. LOOSE...LIGHT WEIGHT ITEMS SUCH AS PATIO FURNITURE AND TRASH CANS MAY BE TOSSED AROUND WITH WINDS OF THESE MAGNITUDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
241 WWUS73 KICT 192127 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 327 PM CST TUE NOV 19 2013 KSZ032-033-047-048-050-067-082-091-200000- /O.CON.KICT.WI.Y.0025.000000T0000Z-131120T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 327 PM CST TUE NOV 19 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...STRONG SOUTH WINDS WILL CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING. * WIND...SPEEDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH CAN BE EXPECTED INTO THE LATE AFTERNOON. * IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONG CROSSWINDS WILL BE POSSIBLE ALONG EAST-WEST ORIENTED HIGHWAYS. LOOSE...LIGHT WEIGHT ITEMS SUCH AS PATIO FURNITURE AND TRASH CANS MAY BE TOSSED AROUND WITH WINDS OF THESE MAGNITUDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BILLINGS WRIGHT
153 WWUS73 KICT 192353 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 553 PM CST TUE NOV 19 2013 ...THE WIND ADVISORY HAS EXPIRED... KSZ032-033-047-048-050-067-082-091-200100- /O.EXP.KICT.WI.Y.0025.000000T0000Z-131120T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER 553 PM CST TUE NOV 19 2013 ...THE WIND ADVISORY HAS EXPIRED... WITH SOUTHEAST WINDS DIMINISHING TO 15 TO 25 MPH...THE WIND ADVISORY THAT WAS ISSUED FOR AREAS PRIMARILY ALONG...AND WEST...OF HIGHWAY 14 HAS EXPIRED. $$ ES
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 19, 2:58 AM CST, 4 minutes earlier.
Area forecast discussion, Nov 19, 2:58 AM CST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 258 AM CST TUE NOV 19 2013 .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 251 AM CST TUE NOV 19 2013 SHORTWAVE ENERGY PUSHING INTO OREGON AND NORTHERN CALIFORNIA...WILL TRAVERSE EASTWARD ACROSS THE CENTRAL PLAINS TONIGHT INTO WEDNESDAY. LEE TROUGH WILL CONTINUE TO DEVELOP RESULTING IN INCREASED SOUTHERLY WINDS TODAY. STEEP SURFACE-850 MIXING SHOULD BRING SUSTAINED WINDS TO ADVISORY LEVELS IN CENTRAL KS MAINLY ALONG/WEST OF HIGHWAY 14 WHERE A WIND ADVISORY WILL BE NEEDED. MARGINAL MOISTURE AT 850 MB WILL BE DRAWN NORTHEASTWARD INTO SOUTH CENTRAL/SOUTHEAST KS AHEAD OF THE WAVE. WILL MAINTAIN A CHANCE OF SHOWERS AND ISOLATED THUNDER IN SOUTH CENTRAL/SOUTHEAST KS AS THE WAVE MOVES ACROSS. THE LEADING EDGE OF POLAR AIR WILL ARRIVE IN NORTHWESTERN KS LATE WEDNESDAY NIGHT...PUSHING INTO OUR NORTHWESTERN-MOST COUNTIES FROM 09Z-12Z. SOUTHWESTERLY FLOW FROM 850-700 MB WILL TRANSPORT MOISTURE INTO OUR FORECAST AREA...WITH ISENTROPIC LIFT INDICATED. THIS WILL SUPPORT A DECENT CHANCE OF RAIN SHOWERS WITH ISOLATED THUNDER IN THE SOUTH. JMC .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 251 AM CST TUE NOV 19 2013 CHALLENGING FORECAST FOR TEMPERATURES AND PRECIPITATION TYPES/AMOUNTS THURSDAY INTO FRIDAY. WILL CONTINUE TO LEAN HARD WITH THE ECMWF FOR THIS TIME PERIOD WITH ITS MORE CONSISTENT HANDLING OF THE NORTHERN STREAM UPPER TROUGH AND THE POLAR FRONT. THE SURFACE FRONT SHOULD REACH SOUTH CENTRAL KS BY THURSDAY AFTERNOON...CLEARING THE SOUTHEAST THURSDAY NIGHT. THEREFORE THERE SHOULD BE A STRONG TEMPERATURE CONTRAST BETWEEN CENTRAL AND SOUTHEAST KS THURSDAY. SOUTHWESTERLY 700-500 MB FLOW WILL PROVIDE WARM AIR ADVECTION/ISENTROPIC LIFT ABOVE THE LOW-LEVEL COLD AIR THURSDAY THROUGH FRIDAY. THIS WILL SUPPORT A ROUND OF WIDESPREAD PRECIPITATION THURSDAY INTO THURSDAY NIGHT...RANGING FROM RAIN/THUNDER IN THE SOUTHEAST...TO SNOW IN CENTRAL KS. THERE COULD BE A TRANSITION ZONE IN SOUTH CENTRAL KS THURSDAY NIGHT WITH MIXED PHASE PRECIPITATION. ANY SNOW/ICE ACCUMULATIONS LOOK LIGHT DURING THIS TIME FRAME BUT COULD POSE MINOR TRAVEL PROBLEMS. AS MUCH COLDER AIR CONTINUES TO ADVECT INTO OUR AREA FRIDAY INTO FRIDAY NIGHT...ANY LEFTOVER MIXED PHASE PRECIPITATION IN THE SOUTHEAST WILL CHANGEOVER TO ALL SNOW. WILL CARRY RELATIVELY HIGHER PROBABILITIES FOR PRECIPITATION IN THE SOUTH FRIDAY NIGHT WITH THE ECMWF SHOWING LIFT IN A MOIST 700 MB BAROCLINIC ZONE PUSHING SOUTH THROUGH THE AREA. THERE COULD BE LIGHT SNOW ACCUMULATIONS IF THIS MATERIALIZES. SATURDAY NIGHT WILL BE THE COLDEST PERIOD WITH LOWS IN THE TEENS. A CUTOFF UPPER LOW OVER THE SOUTHWEST WILL APPROACH THE SOUTHERN PLAINS EARLY NEXT WEEK. MODEST TEMPERATURE MODIFICATION IS EXPECTED AHEAD OF THIS FEATURE SUNDAY INTO MONDAY. WILL MAINTAIN A CHANCE OF RAIN/SNOW LATER MONDAY INTO MONDAY NIGHT...WITH BETTER CHANCES IN THE SOUTH. JMC && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1145 PM CST MON NOV 18 2013 THE FOCUS FOR THE 06Z EDITION IS STRONG S WINDS OVER CNTRL & SC KS WHERE SUSTAINED 25-30KTS WITH 35-40KT GUSTS ARE LIKELY...PRIMARILY THROUGHOUT THE AFTERNOON. THE S WINDS OVER KCNU WON'T BE NEARLY AS STRONG (~17KT SUSTAIEND WITH ~25KT GUSTS). ALL AREAS WILL MAINTAIN VFR STATUS WITH THE LOWEST DECKS COMPRISED OF 8,000-10,000FT ALTOCU. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 61 45 60 47 / 0 30 10 50 HUTCHINSON 61 44 61 43 / 0 20 10 50 NEWTON 61 44 59 45 / 10 20 10 50 ELDORADO 61 45 58 48 / 10 30 20 50 WINFIELD-KWLD 62 46 60 50 / 10 30 20 60 RUSSELL 63 41 64 34 / 0 0 10 30 GREAT BEND 63 41 65 36 / 0 10 10 40 SALINA 62 44 62 40 / 0 20 10 30 MCPHERSON 61 44 61 42 / 0 20 10 40 COFFEYVILLE 61 44 57 51 / 10 40 50 60 CHANUTE 60 42 55 49 / 10 40 50 50 IOLA 60 42 54 49 / 10 40 50 50 PARSONS-KPPF 61 43 55 50 / 10 40 50 60 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR KSZ032-033-047-048-050-067-082-091. &&
Hazardous weather outlook, Nov 18, 3:53 PM CST, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 353 PM CST MON NOV 18 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-192200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 353 PM CST MON NOV 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY HIGH GRASSLAND FIRE DANGER IS FORECAST TUESDAY ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. RAIN SHOWERS AND SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY. STRONG TO SEVERE STORMS ARE NOT ANTICIPATED. MUCH COLDER AIR IS EXPECTED TO MOVE INTO THE REGION THURSDAY AND PERSIST THROUGH THE WEEKEND. LIGHT WINTRY PRECIPITATION WILL BE POSSIBLE THURSDAY THROUGH FRIDAY AS THE COLDER AIR MOVES IN. THERE REMAINS UNCERTAINTY ON EXACT PRECIPITATION TYPES AND AMOUNTS. PLEASE CHECK BACK FOR LATER UPDATES AS DETAILS BECOME CLEARER. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC/BILLINGS WRIGHT
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.